Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Coming off the Coumadin in two weeks
Watch this 
View More Posts Ignore
My hematologist is stoping my coumadin in two weeks to finish the genetic tests that couldn't be done while on the meds. I'm a little anxious since every little ache pain and headache sends me into a panic attack bu I am excited too. The side effects are horrible. I'm so tired of having a couple good days with lots of energy then I'm drained, sore and short of breath the next two. My chest muscles get so tired some days especially when I drive alot that day. It feels like I've lost so much muscle even though I'm still very active. Has anyone else had similar side effects?
Posted on 02/01/12, 10:04 am
7 Replies Add Your Advice
Reminder: This is a support group for Pulmonary Embolism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/01/12  11:05am
" Everything you are describing sounds like what happens after a PE, not a side effect from the warfarin. Exhaustion, SOB, pain are all part of recovery from a PE.

Don't get me wrong. I hope that it all disappears when you get off the warfarin, but it might not. My guess is that it won't, but I'd be happy to be wrong, for your sake.

Best wishes! "
View More Posts Ignore
Reply #2 - 02/01/12  3:05pm
" let us know how you get on! i agree the SOB and chest discomfort etc are all just symptoms from your PE and might take some time to disappear - well according to what i have read on here from others. I do however believe that there are side effects from the drug, each time my dose is changed i feel terrible (tired, sick, achy) for a few days until i adjust to it, i have heard some mention the slight headaches are a side effect too. I see the professor again at the beginning of march so will find out then how long i am to continue with warfarin. I know what you mean about the anxiety though - I would be the same and i think thats just natural, as time passes you will probably be a bit calmer - think about how you feel now compared to when you were first diagnosed - im sure a lot of the anxiety has disappeared and it will do again. "
View More Posts Ignore
Reply #3 - 02/01/12  4:13pm
" great news so being SOB is the norm even when you coming off warfarin. "
View More Posts Ignore
Reply #4 - 02/01/12  4:25pm
" Mostly for me, the side affects of warfarin are nausea, gas and diarrhea. The other stuff you talk about is part of the recovery of the PE. As far as coming off warfarin, the first time I was SO glad to be done and I never gave blood clots another thought. I guess I don't understand being nervous about coming off warfarin when you are young and it's your first clot. But that's o.k. Now...on my third clot...I will GLADLY stay on warfarin. There is always someone out there different. I suspect that it is part of your basic personality. Or perhaps since I've had some serious medical issues since I was 19 and never gave in or gave up and continue to be that fighter now at 55. "
View More Posts Ignore
Reply #5 - 02/01/12  6:01pm
" I have also had terrible muscle pains on warfarin. I asked my Dr. if it was a side effect and she said no, but the last 2 days I haven't had to take my warfarin b/c my INR was too high and muscle pains are gone. hmm.... I have to take another tonight, so will let you know in a couple days if the pain comes back. "
View More Posts Ignore
Reply #6 - 02/03/12  3:38pm
" i would guess your muscle aches are from a little less oxygen in your blood when your active .if i'm really working hard my arms will almost feel numb . i can feel a heaviness in my legs. i've been on thinners for 41 years and it never felt that way until i had a pe .it will get better it just takes time some times years depending on how bad .i really didn't feel good for almost 5 years i still have shortness of breath after 7.every ones pe is different "
View More Posts Ignore
Reply #7 - 02/03/12  4:23pm
" Yeah, like everyone says, the stuff you're experiencing sounds more like the effects of the PE, rather than warfarin. I've been taking warfarin now for about 4 months and haven't experienced any side effects thus far, but it probably effects different peopl in different ways.

I know how you feel about going off warfarin though. My hematologist wants me to stop taking it in two months, and I'm still not totally sure if I should (the doctor who orginially diagnosed me thought I should be on warfarin for life). I think I'll probably end up going off of it though, at least to give it a try. I'm only 23 and would like to avoid taking it for the rest of my life if possible. "

Add Your Advice
Advertisement


More From Around the Web